MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Model Number BMK6F95BER120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select) and a non-penumbra short sheath.During the procedure, the physician advanced the 5f select over a guidewire through the short sheath and benchmark through the common iliac artery (cia) and descending aorta.The guidewire was then removed and the 5f select was flushed.The physician then advanced the benchmark over the 5f select for more support and once the 5f select advanced over the transition point, the distal end of the 5f select broke off.The physician then removed the broken 5f select using a snare device from the left common femoral artery.The procedure was completed using a new 5f select and a new benchmark.It should be noted that there was no alleged device deficiency or damage to the first benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 5f select confirmed a fracture at the distal shaft.Based on the reported event, a guidewire was not present inside the 5f select when it became fractured.This may have contributed to the 5f select becoming fractured when tracking the benchmark over it.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13260443
Report Number3005168196-2022-00014
Device Sequence Number1463448
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF107342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005